... While it may sound counterintuitive, "natural" and "safe" are not interchangeable. Assuming your hormone replacement therapy is estrogen-based, there have been several studies showing estrogen +/- progesterone is helpful in relation to bone density, but carries significant risks. These risks include increased breast and ovarian cancer, increased risk of blood clots and stroke,... (3 replies)
... It sounds like you took Fosamax for several years. You may not be aware of the fact that Fosamax continues to protect bones from fracturing for several years after you stop taking the medication. ... (9 replies)
... get constipation. My doctor gave me blood tests which came back fine. I then checked the side effects of Fosamax, one of which is constipation. I stopped taking Fosamax 6 weeks ago and still have constipation. does anyone have any experience of this. ... (0 replies)
... I just stopped taking Binosto (similar to Fosamax) almost two weeks ago due to what I THINK may be side effects related to it...not sure though. I was feeling great until I started taking it. Then began with terrible lower back pain (now going for physical therapy, but it's not helping much...yet) and I have gastro issues...gas...stomach pain...pains in my ovaries...generally... (2 replies)
... I have had severe osteoporosis for many years and resisted drugs. Finally broke down and started Fosamax two years ago. No side effects and bone loss stabalized. ... (0 replies)
... One thing to realize is that Fosamax is the same as Actonel and Boniva and Reclast. They are all Bisphosphonates. They act to slow down bone break down. ... (6 replies)
... I took Fosamax for about 3 years and developed pain in my jaw. At this point I had a different MD and he had me stop it and continue with Calcium. ... (6 replies)
... If I were you I would do extensive research prior to taking Fosamax. I took it briefly several years ago but couldn't deal with the side effects (mainly insomnia which is rare). Anyway, after reading about jaw osteonecrosis as well as it makes bones more brittle, I will never take another bisphosphonate. It's up to you if you feel you should take the risk after weighing all... (6 replies)
... there are other osteoporosis meds available
one is prolia, which is an IM (intramusclular) injection given at the physician's office every 6 months.
also, forteo is a SQ (subcutaneous) self-injection done at home for 2 years max. afaik this is the only one that actually builds bone back.
to qualify for either of these, she would need to be diagnosed with osteoporosis... (10 replies)
... I'm also curious if she knows her T scores. What happens when she takes Fosamax or Boniva? ... (10 replies)
... Hi. My osteoporosis has worsened in the past three years. So far I've been refusing Fosamax. The side effects scare me as I already have gut issues.
Are there other ways to rebuild bone without those risks?
What about Calcitonin? Has anyone had good results from this? (2 replies)
... I'm 57 years old and very active (I work with horses). I have been on medications for osteoporosis for approximately the past 8 years. The first 4 yrs. or so I took Actonel and when it became too expensive, I started taking Alendronate 70 mg. - once weekly for the past 4 years (give or take). I never had any side effects from either medication. After having my last bone... (14 replies)
... ne being built on already brittle bones and thus in the long term leading to further problems later on. I really am at a crossroads. I have prescriptions now for fosamax or protelos but wonder should I just hold off ? ... (0 replies)
... It's so sad that that happened to you after you had so diligently taken that fosamax pill for 12 years, thinking that it was making your bones stronger! You must be a strong and determined person. ... (4 replies)
... I had taken Fosamax for 12 years prior to breaking my right femur while walking in the garage. I spent two hours in surgery while they placed a rod inside my right femur. ... (4 replies)
... I agree wholeheartedly with turtlelady!!! I took Fosamax for 15 years. ... (4 replies)
... I have been on Fosamax for 8 years - everything I read says not to take it for more than 5 years as after that point it causes brittle bones. I broke a rib from sneezing and severely broke my tibia/fibula above the ankle in October, which required 3 hrs of surgery, bone grafts, pins/screws, plates. My Primary Care Doctor says to keep taking the Fosamax - don't know what to... (4 replies)
... Three weeks after starting Fosamax, I experienced acute pain in my left thumb. When similar pain occurred in my right thumb, and also both Achilles tendons, I made the possible connection. Seems like tendons rather than muscles or joints. Now, even after stopping for nearly a month, the pain continues to radiate down both forearms as well as ankles. I have seen others... (14 replies)
... Now I'm down to choosing one of the tablets. My insurance will not cover Boniva, but they will pay for either Fosamax or Alendronate. Is one better than the other? ... (3 replies)
... In the Daily Mail newspaper from the UK in their ''health'' section there is a frightening new report on findings that the Bisphosphonate medication, Fosamax, can increase the chances of cancer of the oesophagus.
Hundreds of thousands of women taking drugs to combat bone thinning could be doubling their risk of cancer of the oesophagus, warn British researchers.
A major... (3 replies)